What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 11:49 AM CST, 2 hours 16 minutes earlier. Its key messages:
- Updated at 1237 PM CDT THU JUL 31 2025
- A Heat Advisory remains in effect through 9 pm this evening for all of central Alabama. Continued hot and humid conditions, coupled with accumulated heat stress from prior days, will affect people and pets without adequate cooling and hydration.
Area forecast discussion, Jul 31, 11:49 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1249 PM CDT Thu Jul 31 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 1237 PM CDT THU JUL 31 2025
- A Heat Advisory remains in effect through 9 pm this evening
for all of central Alabama. Continued hot and humid conditions,
coupled with accumulated heat stress from prior days, will
affect people and pets without adequate cooling and hydration.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 1237 PM CDT THU JUL 31 2025
Water vapor imagery this morning reveals upper level ridging across
the southeast beginning to weaken as a trough across the Plains
nudges east. A surface cold front can also be analyzed off to our
northwest. The arrival of this front and the weakening ridge will
bring a nice relief from this relentless heat across Central
Alabama. However, we will still have to deal with one more day as
the current Heat Advisory remains in effect through 9 PM this
evening. Heat indices are forecast to climb into the 105-109
range. At this time, we are not planning to extend the Advisory
into Friday as heat indices should remain in check. Some of the
latest ensemble probabilities hint at a low to medium (20-60%)
chance of apparent temps exceeding 105F tomorrow across southwest
portions of the CWA.
Chances for showers and storms will increase into the 40-60% range
this afternoon due to the combination of increase low level moisture
convergence (near the approaching boundary), a passing H7 vort max,
and convective temps likely being met. Chances for showers and
storms jump into the 50-70% range on Friday as the boundary stalls
across Central AL. Greatest chances will come for those in close
proximity to the boundary as low level forcing will be maximized. A
nearly fully saturated atmospheric profile will lead to periods of
heavy rain at times. Therefore, WPC has most of the CWA in a
Marginal Risk of Excessive Rainfall (level 1 of 4) both today and
tomorrow.
95/Castillo
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 1237 PM CDT THU JUL 31 2025
An unsettled pattern continues as troughing remains in place across
the eastern CONUS. Best chances for convection over the weekend and
into next week will come during the afternoon and evening hours as
we reach peak heating. Temps look to cool off a bit late this
weekend with highs settling into the 80s for most. This will help
keep us below Heat Advisory criteria through the long term.
95/Castillo
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT THU JUL 31 2025
Low level clouds hung on a bit longer than expected this morning but
VFR is now prevailing. We are starting to see isolated thunderstorms
developing across the area. This activity has been fairly short
lived. Coverage is expected to increase through the afternoon. Due
to the isolated nature of the coverage, have continued with the
PROB30 groups. Latest CAMs weren't as excited about overnight
activity. However, we will need to monitor for any lingering
outflows that may activate a storm or two. Light winds overnight
will help promote patchy fog late tonight, especially for those that
receive rain today. Winds turn out of the north through the morning
as a weak boundary moves through.
95/Castillo
&&
.FIRE WEATHER...
No issues from fire weather elements are expected over the coming
days. Daily showers and thunderstorms are expected, most focused
on the afternoon to evening time frame. 20-foot winds will be
light, except variable and gusty in and near showers and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 73 93 70 86 / 30 50 20 60
Anniston 73 92 72 86 / 30 60 30 70
Birmingham 74 92 73 89 / 30 60 20 60
Tuscaloosa 75 93 73 89 / 30 70 30 50
Calera 75 92 73 88 / 30 60 30 70
Auburn 75 91 73 86 / 30 60 40 90
Montgomery 76 94 74 89 / 30 70 40 80
Troy 74 93 73 89 / 30 70 40 90
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-
Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-
Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St.
Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.
&&
SHORT TERM...95/Castillo
LONG TERM....95/Castillo
AVIATION...95/Castillo
Hazardous weather outlook, Jul 31, 1:48 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
248 PM CDT Thu Jul 31 2025
ALZ011>015-017>050-012300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
248 PM CDT Thu Jul 31 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a Marginal Risk (Level 1 of 5) for severe storms Saturday
afternoon and evening across southeast portions of Central Alabama.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
Saturday afternoon and evening.
In the hours before
Special weather statement, Jul 31, 12:51 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
151 PM CDT Thu Jul 31 2025
ALZ024-311945-
Jefferson AL-
151 PM CDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON COUNTY THROUGH 245 PM
CDT...
At 150 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bull City, or 10 miles west of Hueytown, moving
east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant, and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3366 8653 3362 8655 3356 8655 3355 8652
3352 8652 3351 8657 3347 8661 3347 8667
3342 8672 3342 8675 3337 8678 3336 8683
3333 8683 3333 8689 3325 8698 3337 8723
3353 8727 3352 8725 3354 8723 3374 8653
TIME...MOT...LOC 1850Z 261DEG 6KT 3346 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 31, 12:55 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
155 PM CDT Thu Jul 31 2025
ALZ017-026-311945-
St. Clair AL-Blount AL-
155 PM CDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLOUNT AND CENTRAL
ST. CLAIR COUNTIES THROUGH 245 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashville, or 9 miles northeast of Springville, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneonta, Springville, Odenville, Margaret, Ashville, Ragland,
Allgood, Branchville, Inland Lake, Highland Lake, Whitney Junction,
St. Clair Springs, Wattsville, Holly Springs, Caldwell, Horse Pens
Forty, and I 59 Rest Areas At Oneonta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3396 8630 3373 8610 3362 8643 3392 8652
3394 8637 3394 8633
TIME...MOT...LOC 1855Z 327DEG 7KT 3383 8633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 31, 1:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
212 PM CDT Thu Jul 31 2025
ALZ014-015-312000-
Walker AL-Winston AL-
212 PM CDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL WALKER AND
SOUTHEASTERN WINSTON COUNTIES THROUGH 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Falls City, or near Arley, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arley, Curry, Camp McDowell, Smith Dam, Smith Lake, Poplar Springs,
Corinth Rec Area, Falls City, Mill Branch, Hullett Branch, Maple
Branch, Winston County Airport, Little Dismal Creek, Yellow Creek,
Coon Creek, Rockhouse Creek, Battle Branch, Hidden Cove Campground,
Black Pond, and Wilson Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3408 8711 3399 8711 3399 8715 3396 8713
3396 8711 3394 8710 3393 8710 3392 8709
3386 8715 3401 8743 3415 8733
TIME...MOT...LOC 1912Z 299DEG 9KT 3401 8727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 31, 1:14 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
214 PM CDT Thu Jul 31 2025
ALZ013-312000-
Fayette AL-
214 PM CDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FAYETTE COUNTY
THROUGH 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff, or 9 miles northwest of Fayette, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayette, Bluff, Bevill State College Fayette, Hubbertville, Wayside,
and Richard Arthur Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 8793 3392 8790 3382 8767 3367 8779
3379 8795 3389 8795
TIME...MOT...LOC 1914Z 299DEG 9KT 3382 8791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 31, 1:16 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
216 PM CDT Thu Jul 31 2025
ALZ011-013-015-312000-
Fayette AL-Walker AL-Marion AL-
216 PM CDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER...
SOUTHEASTERN MARION AND NORTHEASTERN FAYETTE COUNTIES THROUGH 300 PM
CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eldridge, or 7 miles east of Winfield, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Carbon Hill, Glen Allen, Kansas, Eldridge, Bazemore, and
Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 8779 3401 8769 3395 8740 3378 8759
TIME...MOT...LOC 1916Z 299DEG 7KT 3392 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 31, 1:34 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
234 PM CDT Thu Jul 31 2025
ALZ015-017-024-312015-
Walker AL-Jefferson AL-Blount AL-
234 PM CDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WALKER...
SOUTHWESTERN BLOUNT AND NORTH CENTRAL JEFFERSON COUNTIES THROUGH 315
PM CDT...
At 234 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Smith Dam, or 10 miles east of Jasper, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Sumiton, Dora, Sipsey, West Jefferson, Rocky Hollow,
Burnwell, Smith Dam, Beloit, Quinton, Arkadelphia, Lynns Park, Smith
Lake, Empire, Smoke Rise, Raccoon Branch, Powellville, Manchester,
Rickwood Caverns, and Boldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8714 3396 8713 3396 8711 3392 8708
3390 8710 3389 8709 3389 8701 3386 8699
3386 8696 3387 8696 3387 8693 3391 8692
3392 8689 3394 8688 3393 8686 3394 8685
3392 8677 3364 8707 3389 8726 3401 8717
TIME...MOT...LOC 1934Z 296DEG 11KT 3390 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
56